Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 6, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 7, 2018, 3:38 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 8, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2018, 3:38 PM EDT (19:38 UTC)
- In effect from
- Jun 8, 2018, 8:00 AM EDT
- Expired
- Jun 8, 2018, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WHUS41 KCAR 071938 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 338 PM EDT Thu Jun 7 2018 MEZ029-030-090000- /O.NEW.KCAR.BH.S.0006.180608T1200Z-180609T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 338 PM EDT Thu Jun 7 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Friday morning through Friday evening. * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
3 follow-up statements
124 WHUS41 KCAR 081630 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1230 PM EDT Fri Jun 8 2018 MEZ029-030-090000- /O.CON.KCAR.BH.S.0006.000000T0000Z-180609T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1230 PM EDT Fri Jun 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
612 WHUS41 KCAR 081919 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 319 PM EDT Fri Jun 8 2018 MEZ029-030-090330- /O.NEW.KCAR.BH.S.0007.180609T1200Z-180610T0000Z/ /O.CON.KCAR.BH.S.0006.000000T0000Z-180609T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 319 PM EDT Fri Jun 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect until this evening and from Saturday morning through Saturday evening. * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
443 WHUS41 KCAR 090004 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 804 PM EDT Fri Jun 8 2018 MEZ029-030-090815- /O.EXP.KCAR.BH.S.0006.000000T0000Z-180609T0000Z/ /O.CON.KCAR.BH.S.0007.180609T1200Z-180610T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 804 PM EDT Fri Jun 8 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * Location...Acadia National Park...Schoodic Point Peninsula... Lamoine Beach...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the upper 60s to lower 70s Saturday afternoon may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 12:46 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 7, 12:46 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1246 PM EDT Thu Jun 7 2018 .SYNOPSIS... A cold front will approach from Quebec this afternoon and cross the area later tonight. High pressure builds over the region Friday. && .NEAR TERM /THROUGH TONIGHT/... 1240 PM Update: Radar activity conts to indicate sct very lgt shwrs across msly Nrn ptns of the Rgn erly this aftn. No indication of any tstms and we may be removing this mention on our next update. Otherwise, no sig chgs to the going fcst this update. Orgnl Disc: Warm air advection today will be partially negated by increasing cloud cover today, but the net result will be warmer temperatures than yesterday for most of the forecast area. Highs will be in the 60s except along the coast where onshore winds and morning low clouds will limit highs into the 50s. A pre- frontal trough along the thermal ridge will be associated with showers by this afternoon for northern and western zones. There's some very modest lower level SBCAPE this afternoon that is not anticipated to bring any thunderstorms as a warm layer around H600-H500 should cap storms. This afternoon's showers will generally yield no more than one or tow tenths of an inch of rain...mostly north of a line from southern Piscataquis County towards southern Aroostook County. The mixed layer will be deep enough this afternoon to generate some gusts as high as 25 mph at times. For tonight, clouds will remain over the area ahead of a cold front. The cold front and upper level trough will bring another round of showers later tonight...mostly north of the Katahdin region. With colder air aloft, an isolated thunderstorm is possible towards northern Aroostook County, but the elevated CAPE is not enough to compel mention of thunderstorms in the forecast for now. All told, Bangor and coastal Hancock will receive little or no precip from the frontal system while NE Aroostook could receive up to a quarter inch by Friday morning. Fog and low clouds are not expected to return to the coast ahead of the front tonight. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Broad cyclonic flow across the state of Maine Friday night into Saturday with a weak 500mb shortwave trough expected to set-off some scattered showers across Northern and Central Maine after midnight Friday night. Rainfall will be spotty and light with a general .05" of rain for areas that are hit with a shower. The beginning of the weekend will be cool for early June with a northwest wind gradient advecting in a Canadian airmass with mostly cloudy skies becoming partly cloudy by afternoon. Any light rain shower or sprinkle will end by mid afternoon, so overall not a washout by any means to start the weekend. Clearing Saturday night, with a cool night as most areas drip into the mid-40s, except for the immediate coast. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Overall below average temperatures are expected to continue in the long term with broad cyclonic 500mb flow continuing over the state. Precipitation will be relatively light with a period of showers expected around Tuesday, although some spread continues in regards to this. Forecast confidence is above average that temperatures will remain below average for this period. Forecast confidence is lower in regards to rainfall and the sensible weather forecast due to some model spread in regards to a potent mid-level low which is progged to drop due south from Quebec province on Tuesday next week. Most model members have this feature, but still some good spread on where the center of the of the 500mb low will track. Just went with some chance pops in the extended due to timing and track differences with this feature. High temperatures will general run in the 60s for this period with lows in the 40s. Bangor region could touch close to 70 on a few days. Some hints at the beginning of a pattern change from the broad cyclonic flow over the state to a warmer westerly progressive flow by mid-week. Will see how the pattern trends over the coming days. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... NEAR TERM: IFR cigs are expected early this morning towards BGR and BHB, but will dissolve by mid-morning at the latest...giving way to VFR conditions. MVFR cigs/vis may affect sites north of HUL tonight with a cold front. SHORT TERM: Overall expecting VFR conditions on Friday night at this time, but could be some tempo MFVR conditions in lower ceilings as some spotty rain showers move through the state. This weekend expecting some MVFR cigs on Saturday morning, before ceiling rise by the afternoon with clearing late in the day with no impacts to aviation operations expected. VFR conditions expected Sunday into Monday at this time. && .MARINE... NEAR TERM: Wind gusts will gradually increase towards 20 kts for tonight with some 4 to 5 foot seas. This falls short of SCA criteria and will hold off issuing an advisory. SHORT TERM: The waters will be relatively calm this weekend with seas generally in the 2 to 3 foot range with off shore southwesterly to westerly flow expected after a weak cold front passage. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...Dumont Long Term...Dumont Aviation...VJN/Dumont Marine...VJN/Dumont
Hazardous weather outlook, Jun 7, 3:21 AM EDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 321 AM EDT Thu Jun 7 2018 MEZ001>006-010-011-015>017-029>032-080730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 321 AM EDT Thu Jun 7 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-080730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 321 AM EDT Thu Jun 7 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 7, 3:36 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Caribou ME 336 PM EDT Thu Jun 7 2018 MEZ001>006-010-011-015>017-029>032-090000- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- Including the cities of Allagash, Clayton Lake, Madawaska, Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, Mars Hill, Baker Lake, Billy-Jack Depot, Baxter St Park, Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, Cherryfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 336 PM EDT Thu Jun 7 2018 ...National Weather Service Cold Water Safety Message... * The warm air temperatures this Friday in the upper 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to mid 50s on the lakes and rivers. * The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. According to the Maine Warden Service, when the water temperature is below 60 degrees, the average submerged person could loose dexterity within minutes and be unable to accomplish simple tasks. Anyone on small boats, canoes or kayaks should plan accordingly if recreating this weekend and use extreme caution to avoid this threat. Paddle smart from the start and always wear your life jacket! * Breezy winds are also expected this weekend with gusts up to 25 mph from the west. If boating on large bodies of water, these strong winds can increase the likelihood of overturning your boat, canoe or kayak due to increased wave heights. VJN
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.